Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 20, 2011, 8:44 PM CDT for Lamar County, Marion County, Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 8:44 PM CDT (01:44 UTC)
- Expired
- Apr 20, 2011, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Marion County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:15 PM CDT | TSTM WND DMG | 4 Nne Beaverton, AL | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS54 KBMX 210144
SVRBMX
ALC075-093-210230-
/O.NEW.KBMX.SV.W.0179.110421T0144Z-110421T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LAMAR COUNTY IN WEST CENTRAL ALABAMA...
MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 930 PM CDT
* AT 842 PM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF BEAVERTON...OR 9
MILES SOUTH OF HAMILTON...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAMILTON...WESTON...BRINN...HACKLEBURG...PIKEVILLE...RANKIN FITE
AIRPORT...PEA RIDGE AND PEARCES MILL.
THIS INCLUDES...
US 78 EXIT NUMBERS 11 THROUGH 22...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3432 8764 3421 8764 3392 8800 3405 8816
3408 8814 3432 8788
TIME...MOT...LOC 0144Z 222DEG 33KT 3403 8802
$$
611 follow-up statement
870
WWUS54 KBMX 210202
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 PM CDT WED APR 20 2011
ALC075-210212-
/O.CAN.KBMX.SV.W.0179.000000T0000Z-110421T0230Z/
LAMAR AL-
902 PM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAMAR COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3413 8808 3432 8788 3432 8764 3421 8764
3401 8789
TIME...MOT...LOC 0202Z 208DEG 27KT 3415 8797
$$
ALC093-210230-
/O.CON.KBMX.SV.W.0179.000000T0000Z-110421T0230Z/
MARION AL-
902 PM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARION COUNTY
UNTIL 930 PM CDT...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAMILTON...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BRINN...HACKLEBURG...PEARCES MILL...TESSNER AND BEAR CREEK.
THIS INCLUDES...
US 78 EXIT NUMBERS 11 THROUGH 22...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3413 8808 3432 8788 3432 8764 3421 8764
3401 8789
TIME...MOT...LOC 0202Z 208DEG 27KT 3415 8797
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:30 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 20, 8:30 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 830 PM CDT WED APR 20 2011 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... SURFACE ANALYSIS HAS EFFECTIVE FRONT LOCATED FROM NEAR TUSCALOOSA TO NEAR AUBURN THIS EVENING. NEAR SURFACE AIRMASS BEHIND THIS FRONT IS STILL RATHER STABLE DUE TO THE RAIN-COOLED AIR FROM THE THUNDERSTORMS EARLIER IN THE DAY. EVEN A BUBBLE HIGH STILL EXIST NORTH OF BIRMINGHAM FROM THIS PREVIOUS ACTIVITY. BACK WEST...A WEAK SURFACE LOW APPEARS SOUTHWEST OF GTR THIS EVENING...A WEAK SURFACE REFLECTION OF AN ATMOSPHERIC SPIN EVIDENT ACROSS NORTHERN MISSISSIPPI. SUPERCELL STRUCTURES HAVE BEEN NOTED ON SEVERAL STORMS IN CENTRAL AND EAST CENTRAL MISSISSIPPI WITH VERY LARGE HAIL BEING REPORTED AND SOME WIND DAMAGE. THE THUNDERSTORMS BEHIND THE SUPERCELLS ARE BECOMING MORE LINEARLY ORIENTED AND WITH EFFECTIVE BULK SHEAR VALUES 45+...EXPECT THESE STORMS TO CONTINUE ORGANIZING. SO WHAT TO EXPECT...THE OVERALL TORNADO THREAT APPEARS LIMITED AS LOW LEVEL SHEAR IS MARGINAL. BUT STORMS THAT FORM SOUTH OF THE BOUNDARY AND MOVE NEAR IT WILL HAVE SOME TORNADO POTENTIAL...MAINLY FOR AREAS FROM TUSCALOOSA TO ALICEVILE NORTHWARD. IT APPEARS THAT A MORE WIND AND HAIL THREAT IS DEVELOPING WITH THE ORGANIZING LINE...AS VERY UNSTABLE AIR IS FEEDING INTO THE AREA FROM THE SOUTH. EVEN IF ELEVATED...ELEVATED SOUNDINGS ARE ALSO UNSTABLE. ADDITIONALLY...FLASH FLOODING WILL BECOME A GREATER THREAT HERE SHORTLY AS THESE STORMS MOVE IN. GREATEST THREAT AREA THE NEXT FEW HOURS THE NORTHWEST QUADRANT. WILL MONITOR INSTABILITY AS THE WATCH MAY HAVE TO BE EXTENDED EASTWARD A FEW COUNTIES SHORTLY. 75/LINHARES && .PREV DISCUSSION... /ISSUED AT 309 PM CDT WED APR 20 2011/. COLD FRONT IS NOT EXPECTED TO SLIDE MUCH FARTHER SOUTH THAT WHERE IT IS CURRENTLY LOCATED ALONG THE NORTHERN PORTIONS OF CENTRAL ALABAMA. CONDITIONS SOUTH OF INTERSTATE 20 STILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS BUT THE EXTENSIVE CLOUD COVER HAS KEPT MOST STORMS IN CHECK AS IT IS HELPING THE CAP HOLD IN PLACE. AS WE HEAD INTO THE OVERNIGHT HOURS...THE THREAT THEN SHIFTS TO MORE OF A HEAVY RAIN EVENT. COMPUTER MODELS INDICATE THAT WE COULD SEE SEVERAL UPPER LEVEL SHORT WAVES BETWEEN NOW AND TOMORROW MORNING RIDING ALONG THE FRONTAL BOUNDARY. EACH WAVE COULD ENHANCE CONVECTION WITH THE END RESULT BEING TRAINING THUNDERSTORMS OR STORMS THAT KEEP MOVING ACROSS THE SAME LOCATION. CURRENTLY THINKING THAT AMOUNTS WILL RANGE BETWEEN 1 AND 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. CURRENT THINKING IS THAT BEST AREA FOR THE HEAVY RAIN WILL BE ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. FRONT IS EXPECTED TO PUSH BACK TO THE NORTH EARLY FRIDAY ENDING THE HEAVY RAIN THREAT. DRY AND WARMER CONDITIONS ARE ON TAP JUST IN TIME FOR THE WEEKEND. HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL PREVAIL FOR MUCH OF NEXT WEEK...WHICH IS A PATTERN TYPICAL IN THE SUMMER. THIS WILL KEEP TEMPERATURES ACROSS THE ENTIRE FORECAST AREA ABOVE NORMAL WHICH WILL HELP TRIGGER ISOLATED AFTERNOON THUNDERSTORMS FOR MOST OF NEXT WEEK. 10/ARM && .AVIATION...18Z TAF DISCUSSION. VERY COMPLEX AVIATION FORECAST UPCOMING AS MULTIPLE SHORTWAVES ALOFT AND SURFACE BOUNDARIES INTERACT TODAY AND TONIGHT ACROSS CENTRAL ALABAMA. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS STALLED NEAR THE I-20 TAF LOCATIONS BUT OUTFLOW HAS PUSHED SOUTHWARD AND NEW THUNDERSTORM INITIATION HAS BEGUN BETWEEN MGM AND TOI. BOTTOM LINE...THE NEXT 6 HOURS WILL BE DOMINATED BY THE PRESENCE OF ONGOING CONVECTION. VC SHOWERS AND THUNDERSTORMS SHOULD BE EXPECTED AT ANY TIME WITH PREDOMINANT SOUTHERLY WINDS AND VARIABILITY IN ANY THUNDERSTORMS. NONE OF THE 12Z MODELS HAVE A GOOD HANDLE ON THE CURRENT WEATHER...BUT THE ATMOSPHERE SHOULD BECOME A LITTLE MORE STABLE OVERNIGHT WITH MORE SCATTERED COVERAGE. SOUTHERLY WINDS ARE EXPECTED TO CONTINUE IN THE LOWER TO MID LEVELS AND IFR CEILINGS ARE EXPECTED OVERNIGHT AND BEGIN A SLOW LIFT LATE TOMORROW MORNING. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 57 79 58 83 57 / 70 60 50 20 10 ANNISTON 62 83 61 84 58 / 70 60 50 20 10 BIRMINGHAM 63 80 64 86 63 / 70 60 40 10 10 TUSCALOOSA 62 83 61 87 62 / 70 30 20 10 10 CALERA 64 81 62 85 60 / 70 40 30 10 10 AUBURN 64 85 63 84 61 / 50 40 40 10 10 MONTGOMERY 65 85 62 87 59 / 50 30 20 10 10 TROY 64 86 61 85 58 / 40 20 20 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING COUNTIES: BIBB...BLOUNT...CALHOUN...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...MARION...PERRY...PICKENS...RANDOLPH... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Apr 20, 8:11 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 811 PM CDT WED APR 20 2011 ALZ011>015-017>050-211130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 811 PM CDT WED APR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE NEAR AND WEST OF A LINE FROM ONEONTA TO TALLADEGA TO ALEXANDER CITY. THE OVERALL TORNADO THREAT IS LOW. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS THE NORTHERN TWO THIRDS OF THE AREA...SO SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...WITH A LESSER THREAT OF LARGE HAIL. OVERALL TORNADO THREAT SHOULD REMAIN LOW THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR TUESDAY... AHEAD OF A SURFACE FRONT. CONFIDENCE REMAINS LOW AT THIS TIME DUE TO TIMING INCONSISTENCIES ONLY...AND NOT DUE TO ANY LACK OF OVERALL FORCING AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT DUE TO THE POSSIBILITY OF SEVERE STORMS. 75
In the hours before
Special weather statement, Apr 20, 2:49 PM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED APR 20 2011
ALZ012-022-202030-
LAMAR AL-PICKENS AL-
249 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN
PICKENS COUNTIES UNTIL 330 PM CDT...
AT 247 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF CALEDONIA...OR 6 MILES EAST OF COLUMBUS
AFB...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERNON...
MILLPORT...
REFORM...
ETHELSVILLE...
BEDFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3381 8825 3382 8798 3369 8794 3353 8794
3353 8790 3333 8785 3342 8829
TIME...MOT...LOC 1949Z 271DEG 28KT 3361 8834
14Special weather statement, Apr 20, 7:10 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 PM CDT WED APR 20 2011
ALZ011-012-210100-
LAMAR AL-MARION AL-
710 PM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION AND NORTHERN
LAMAR COUNTIES UNTIL 800 PM CDT...
AT 710 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DETROIT...OR 7 MILES NORTH OF SULLIGENT...MOVING
EAST AT 35 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CREWS...
BEAVERTON...
GUIN...
GU-WIN...
BRILLIANT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3407 8820 3423 8764 3406 8763 3398 8764
3388 8821 3395 8823
TIME...MOT...LOC 0010Z 255DEG 30KT 3400 8812
75Local storm report, Apr 20, 8:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 1 N HAMILTON 34.15N 87.98W
04/20/2011 MARION AL BROADCAST MEDIA
TREE DOWN ON US 43 JUST NORTH OF HAMILTON.
0418 AM TSTM WND DMG 3 NNE DETROIT 34.06N 88.15W
04/20/2011 LAMAR AL BROADCAST MEDIA
TREE DOWN ON HWY 17 IN LAMAR COUNTY AT THE COUNTY LINE.
0421 AM TSTM WND DMG DETROIT 34.03N 88.17W
04/20/2011 LAMAR AL EMERGENCY MNGR
NUMEROUS TREES DOWN FROM THE COUNTY LINE TO DETROIT AS
WELL AS IN DETROIT CITY LIMITS.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS HWY 43 SOUTH OF
HACKLEBURG NEAR LUND CIRCLE...ROAD BLOCKAGE AND STRUCTURE
DAMAGE IN CRESTVIEW HEIGHTS BETWEEN ST 172 AND CR
12...SIGNIFICANT DAMAGE AND TREES DOWN ALONG ALABAMA
STREET...SHEDS AND POULTRY HOUSE DAMAGE BETWEEN BOYD
STREET AND SR 172.
0430 AM TSTM WND DMG HACKLEBURG 34.27N 87.83W
04/20/2011 MARION AL BROADCAST MEDIA
MOBILE HOME FLIPPED OVER ON OUTSKIRTS OF TOWN.
0430 AM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/20/2011 WINSTON AL LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND HALEYVILLE.
0430 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL LAW ENFORCEMENT
TREES DOWN AND HOUSES DAMAGED...SOME WITH ROOFS BLOWN OFF
ALONG HWY 241 AND CR 79.
0430 AM TSTM WND DMG 4 N HALEYVILLE 34.30N 87.61W
04/20/2011 WINSTON AL LAW ENFORCEMENT
APPROXIMATELY 5 ACRES OF TREES DOWN AND NEARBY HOUSE
DAMAGED.
0431 AM TSTM WND DMG BEAR CREEK 34.26N 87.72W
04/20/2011 MARION AL BROADCAST MEDIA
ROOF BLOWN OFF OF HOUSE AND TRACTOR SHED DESTROYED.
NUMEROUS TREES AND POWER LINES DOWN.
0440 AM TSTM WND DMG 5 NNE HALEYVILLE 34.31N 87.58W
04/20/2011 WINSTON AL BROADCAST MEDIA
SPOTTER REPORTS NUEMROUS TREES DOWN AND ROOF BLOWN OFF
BARN IN THE POSEY MILL AREA.
0530 AM HAIL JASPER 33.85N 87.27W
04/20/2011 E0.50 INCH WALKER AL PUBLIC
0530 AM TSTM WND DMG JASPER 33.85N 87.27W
04/20/2011 WALKER AL PUBLIC
TREE DOWN ACROSS LYMAN CHAPEL ROAD.
0533 AM TSTM WND DMG CLEVELAND 33.99N 86.57W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 231 BETWEEN CLEVELAND AND ONEONTA.
0535 AM TSTM WND DMG 3 NW FAYETTE 33.72N 87.87W
04/20/2011 FAYETTE AL BROADCAST MEDIA
TREE AND POWERLINE DOWN ON RASBERRY LANE.
0535 AM TSTM WND DMG BELK 33.65N 87.93W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN ON HWY 96 IN BELK.
0548 AM TSTM WND DMG 4 SE BELK 33.61N 87.88W
04/20/2011 FAYETTE AL EMERGENCY MNGR
TREE DOWN AT COUNTY ROAD 4 AND COUNTY ROAD 159. A CAR RAN
INTO THE TREE.
0550 AM TSTM WND DMG 7 S ONEONTA 33.85N 86.47W
04/20/2011 BLOUNT AL EMERGENCY MNGR
COUNTY COMMISSIONER REPORTS NUMEROUS TREES DOWN...SOME
LARGE TREES UPROOTED AND TOPS OUT OF TREES IN THE HOLLY
SPRINGS AND HIGHLAND LAKES AREAS.
0552 AM HEAVY RAIN VERNON 33.76N 88.11W
04/20/2011 U0.00 INCH LAMAR AL AMATEUR RADIO
HEAVY RAIN HAS CAUSED MINOR STREET FLOODING IN VERNON AND
SULLIGENT.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
LARGE TREE DOWN ON RESIDENCE ON CR 29.
0555 AM TSTM WND DMG 4 SE ONEONTA 33.91N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ALONG CR29.
0555 AM TSTM WND DMG 3 E ONEONTA 33.95N 86.42W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREE DOWN ACROSS AIRPORT ROAD.
0558 AM TSTM WND DMG HIGHLAND LAKE 33.89N 86.44W
04/20/2011 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN CONCENTRATED AREA NEAR HGIHLAND DAM ROAD
AND COUNTY HIGHWAY 27.
0600 AM TSTM WND DMG 3 NE PINSON 33.72N 86.65W
04/20/2011 JEFFERSON AL EMERGENCY MNGR
TREES DOWN ON CLAY-PALMERDALE ROAD.
0600 AM TSTM WND DMG CENTER POINT 33.64N 86.68W
04/20/2011 JEFFERSON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON 23RD TERRACE NW.
0600 AM TSTM WND DMG 8 SE ONEONTA 33.87N 86.37W
04/20/2011 BLOUNT AL EMERGENCY MNGR
POWERLINE DOWN ON CR 12 NEAR APPALACHIAN SCHOOL.
0615 AM TSTM WND DMG GADSDEN 34.01N 86.01W
04/20/2011 ETOWAH AL EMERGENCY MNGR
3 TREES DOWN IN WALNUT GROVE AND MOUNTAINBORO AREA.
0644 AM TSTM WND DMG PIEDMONT 33.93N 85.62W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREE DOWN BLOCKING CHARLIE PENNY ROAD IN PIEDMONT.
0647 AM TSTM WND DMG ANNISTON 33.66N 85.81W
04/20/2011 CALHOUN AL EMERGENCY MNGR
TREES AND POWER LINES DOWN IN ANNISTON AND WEAVER.
0650 AM TSTM WND DMG 1 E ALPINE 33.36N 86.20W
04/20/2011 TALLADEGA AL AMATEUR RADIO
LARGE TREE DOWN ACROSS GRIST MILL ROAD NEAR THE GRIST
MILL.
0901 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 M65.00 MPH TUSCALOOSA AL BROADCAST MEDIA
65 MPH WIND RECORDED ATOP THE COURTHOUSE IN DOWNTOWN
TUSCALOOSA.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL BROADCAST MEDIA
TREES DOWN ON U/A CAMPUS...POWER OUT AT ROSE TOWERS.
0905 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS HOMES DAMAGED IN THE AREA OF GREEN GROVE DRIVE.
0907 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/20/2011 E74.00 MPH TUSCALOOSA AL BROADCAST MEDIA
74 MPH GUST RECORDED ATOP THE COURTHOUSE IN DOWN TOWN
TUSCALOOSA.
0908 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
LARGE TREE DOWN BLOCKING LURLEEN WALLACE BLVD SOUTH.
0910 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES DOWN IN THE CITY OF TUSCALOOSA.
0915 AM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT THE ENTRANCE OF SUMMERVILLE NEIGHBORHOOD.
0925 AM TSTM WND DMG BROOKWOOD 33.25N 87.32W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN NEAR ALABAMA HIGHWAY
216 AND KINGSMILL ROAD.
0925 AM TSTM WND DMG COTTONDALE 33.19N 87.45W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES AND POWERLINES DOWN NEAR US HIGHWAY 11 AND
BUTTERMILK ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
ROOFS DAMAGED AT STONE GATE TRAILER PARK ON LOWER COALING
ROAD.
0940 AM TSTM WND DMG COALING 33.16N 87.34W
04/20/2011 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN AT US HIGHWAY 11 AT LOWER COALING ROAD AND ON
DUDLEY ROAD NEAR ENTERPRISE CHURCH.
1057 AM TSTM WND DMG N SYLACAUGA 33.18N 86.26W
04/20/2011 TALLADEGA AL EMERGENCY MNGR
TREE DOWN NEAR BB COMER HIGH SCHOOL IN SYLACAUGA. FIRE
DEPARTMENT WAS DISPATCHED TO REMOVE THE TREE.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:10 PM CDT | Special Weather Statement | BMX | Marion | 50 min |
| Apr 20, 8:06 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Apr 20, 8:54 PM CDT | Flash Flood Warning | BMX | Lamar | 3 hr |
| Apr 20, 9:08 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 52 min |
| Apr 20, 9:36 PM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 3 hr |
| Apr 20, 9:54 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 66 min |
| Apr 20, 10:12 PM CDT | Flash Flood Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker, Winston | 3 hr |
| Apr 20, 10:13 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter, Tuscaloosa | 47 min |
| Apr 20, 10:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Jefferson, Tuscaloosa, Walker | 54 min |
| Apr 20, 10:40 PM CDT | Areal Flood Advisory | BMX | Blount, Greene, Jefferson, Pickens, Sumter, Tuscaloosa and 1 more | 3 hr |
| Apr 20, 11:26 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Talladega | 49 min |
| Apr 20, 11:52 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair, Talladega | 3 hr |
| Apr 20, 11:58 PM CDT | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Etowah | 62 min |
| Apr 21, 12:12 AM CDT | Special Weather Statement | BMX | Chambers, Clay, Coosa, Randolph | 63 min |
| Apr 21, 12:30 AM CDT | Flash Flood Warning | BMX | Lamar, Marion, Pickens | 3 hr |
| Apr 21, 12:40 AM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 28 min |
| Apr 21, 12:50 AM CDT | Special Weather Statement | BMX | Pickens | 40 min |
| Apr 21, 3:03 AM CDT | Special Weather Statement | BMX | Greene, Sumter | 42 min |
| Apr 21, 7:36 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 65 hr |
| Apr 21, 8:08 AM CDT | Areal Flood Warning | BMX | Lamar | 36 hr |
| Apr 21, 9:23 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 5 days |
| Apr 21, 2:09 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Apr 21, 2:43 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 32 min |
| Apr 21, 3:24 PM CDT | Special Weather Statement | BMX | Greene | 51 min |
| Apr 21, 6:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.